Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Connected sums of manifolds which induce approximate fibrations


Author: Yongkuk Kim
Journal: Proc. Amer. Math. Soc. 128 (2000), 1497-1506
MSC (1991): Primary 57N15, 55M25; Secondary 57M10, 54B15
Published electronically: February 3, 2000
MathSciNet review: 1670391
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Codimension-2 fibrators are $n$-manifolds which automatically induce approximate fibration, in the following sense: given any proper mapping $p$ from an $(n+2)$-manifold onto a $2$-manifold such that each point-preimage is a copy of the codimension-2 fibrator, $p$ is necessarily an approximate fibration. In this paper, we give some answers to the following question: given an $n$-manifold $N$ which is a nontrivial connected sum, when is $N$ a codimension-2 fibrator?


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57N15, 55M25, 57M10, 54B15

Retrieve articles in all journals with MSC (1991): 57N15, 55M25, 57M10, 54B15


Additional Information

Yongkuk Kim
Affiliation: Department of Mathematics, The University of Tennessee at Knoxville, Knoxville, Tennessee 37996-1300
Address at time of publication: Department of Mathematics, Kyungpook National University, Taegu, 702-701, Korea
Email: yongkuk@kyungpook.ac.kr

DOI: http://dx.doi.org/10.1090/S0002-9939-00-05385-5
PII: S 0002-9939(00)05385-5
Keywords: Connected sum, approximate fibration, codimension-2 fibrator, hopfian manifold, hyperhopfian group, residually finite group
Received by editor(s): February 12, 1998
Published electronically: February 3, 2000
Communicated by: Ralph Cohen
Article copyright: © Copyright 2000 American Mathematical Society